Alert archive / Tennessee / Special Weather Statements in 2021
Special Weather Statement, NWS Nashville, TN
NWS Nashville, TN issued this special weather statement at Aug 14, 2021, 1:32 PM CDT for Fentress County, Tennessee. It was in force for 13 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 14, 2021, 1:32 PM CDT (18:32 UTC)
- Expired
- Aug 14, 2021, 1:45 PM CDT
- In force
- 13 min
- Issued by
- NWS Nashville, TN
- Hail
- 0.00 in
- Wind
- 40
County Fentress County, TN
The radar
The Knoxville radar (KMRX), 122 km from the middle of the area, began a volume at 18:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.5 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 250 J/kg
- Mixed-layer CIN
- -90 J/kg
- Mixed-layer LCL
- 966 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
808
WWUS84 KOHX 141832
SPSOHX
Special Weather Statement
National Weather Service Nashville TN
132 PM CDT Sat Aug 14 2021
TNZ034-141845-
Fentress TN-
132 PM CDT Sat Aug 14 2021
...A strong thunderstorm will impact portions of northeastern
Fentress County through 145 PM CDT...
At 132 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles east of Jamestown, moving southeast at 15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Allardt.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3639 8469 3637 8470 3638 8472 3637 8473
3635 8473 3635 8474 3634 8474 3633 8476
3633 8477 3631 8479 3638 8488 3653 8477
3652 8473 3644 8469 3641 8466 3640 8466
TIME...MOT...LOC 1832Z 302DEG 14KT 3643 8475
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$
13What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Aug 14, 12:37 PM CDT, 55 minutes earlier.
Area forecast discussion, Aug 14, 12:37 PM CDT, 55 minutes before
Area Forecast Discussion National Weather Service Nashville TN 1237 PM CDT Sat Aug 14 2021 .UPDATE... FOR 18Z AVIATION DISCUSSION. && .DISCUSSION... Widespread fog across the area earlier now cleared away. There is however a good bit of low cloud around, but most of that will scattered later. Temps will again climb up into the mid 80-lower 90s, which will increase instability a good bit in the afternoon. Additionally, several weak boundaries remain over the region. Thus we will likely see a good bit of afternoon shower/storm development as we did yesterday. But this development again will calm down quickly in the evening. && .AVIATION... 18Z TAF DISCUSSION. Abundant moisture along with a surface front stalled out over the area will lead to scattered thunderstorms this afternoon. The probability of impacting the terminals is high enough to include in a tempo group. Storm activity will start to decrease after 15/00z. With the low level moisture in place, fog and low cigs will be likely after midnight. Vis and cigs will gradually improve during the morning as mixing increases. Winds will be variable for the forecast period and generally under 5 kts unless a terminal is impacted by a storm which could produce gusts in excess of 25 kts. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......07 AVIATION........Reagan
Hazardous weather outlook, Aug 14, 5:27 AM CDT, 8 hours 5 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 527 AM CDT Sat Aug 14 2021 TNZ005>011-023>034-056>066-075-077>080-093>095-151030- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson- Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury- Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee- Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 527 AM CDT Sat Aug 14 2021 This Hazardous Weather Outlook is for Middle Tennessee. .DAY ONE...Today and tonight. Scattered thunderstorms are expected today across the mid state. Some of these storms may produce strong wind gusts and heavy rainfall. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. 08
In the hours before
Special weather statement, Aug 14, 1:32 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Nashville TN
132 PM CDT Sat Aug 14 2021
TNZ034-141845-
Fentress TN-
132 PM CDT Sat Aug 14 2021
...A strong thunderstorm will impact portions of northeastern
Fentress County through 145 PM CDT...
At 132 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles east of Jamestown, moving southeast at 15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Allardt.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3639 8469 3637 8470 3638 8472 3637 8473
3635 8473 3635 8474 3634 8474 3633 8476
3633 8477 3631 8479 3638 8488 3653 8477
3652 8473 3644 8469 3641 8466 3640 8466
TIME...MOT...LOC 1832Z 302DEG 14KT 3643 8475
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
13The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 14, 3:23 PM CDT | Special Weather Statement | OHX | Overton | 37 min |
| Aug 14, 4:26 PM CDT | Special Weather Statement | OHX | Macon, Trousdale | 34 min |
Nearby
Special Weather Statements in Tennessee, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.